"Bad experience of withdrawing anti-depressants"

About: Tameside General Hospital

(as the patient),

Admitted to Tameside General after collapsing. I was put on telemetry for 24 hours and sent home. Being recalled after a short period I collapsed in reception and was admitted again to hospital. My treatment overall was excellent expect of one major concern. I had been on Amitriptyline for 33 years for anxiety (present dose 70mg) and the specialist took me off them as they (according to him) were lowering my BP. The effects were horrendous to the extent of I did not know where I was or what was happening. Surely any medical practitioner should know the effects of withdrawing anti-depressants.

Do you have a similar story to tell? Tell your story & make a difference ››

Responses

Response from Philip Dylak, Director of Nursing, Tameside Hospital Foundation Trust

Thank you for these comments. I am pleased that your treatment overall at Tameside Hospital was excellent. It is difficult to comment on your experience with Amitryptyline but I am sorry it was so disturbing for you. I am sure the doctor was acting in your best interests.

I hope you are feeling much better now

Philip Dylak

Director of Nursing

Would you like to help the hospital to improve its services further? We are currently looking for patients and carers to become involved in a development called “Patient Stories”. We want to know more about our services from the point of view of those who received them – what was good, bad, what could be improved, what should be changed. Want to know more about what’s involved?

Please contact Philip Dylak, Director of Nursing at philip.dylak@tgh.nhs.uk

  • {{helpful}} of {{total()}} people think this response is helpful